MAUDE Adverse Event Report: CAREFUSION, INC V HOOK ELECTRODE ANGLED 33CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CAREFUSION, INC V HOOK ELECTRODE ANGLED 33CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LA8506
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6) - 22apr2021 writer sent the customer an email acknowledging receipt of the complaint, providing the complaint tracking number and requested follow up information including as to if there was any patient impact related to this event.Writer provided contact information.Device not yet evaluated, if the device is evaluated a follow up will be sent.
 
Event or Problem Description
Per complaint details received: instrument appears to be fraying and started sparking during the procedure.They are not sure if this item is flawed, or if they are using it wrong.It appears the insulation on the lower portion of the instrument has come off which allows the instrument to spark when being used on laparoscopic cases.There was not any damage or patient or user injury.No further information available.
 
Event or Problem Description
Instrument appears to be fraying and started sparking during the procedure.They are not sure if this item is flawed, or if they are using it wrong.It appears the insulation on the lower portion of the instrument has come off which allows the instrument to spark when being used on laparoscopic cases.There was not any damage or patient or user injury.No further information available.
 
Additional Manufacturer Narrative
Follow up (b)(4).The complaint product was returned, and an evaluation was performed.The product was manufactured in november of 2020.The root cause of the issue is misuse.The insulation that is missing is at the end effector.The fep is 90% gone from the tip.The peek adaptor also shows deterioration.The most likely cause of the insulation deterioration is user error in selecting and using electrical settings during use.Excessive voltage or crest factors settings during use of electrical charge most likely caused the fep to deteriorate.Ifu states ¿do not exceed maximum output voltage of 2000 volts peak at a crest factor <1.6.¿ ifu states ¿do not exceed maximum output voltage of 2100 volts peak at a crest factor <2.8.¿ ifu states ¿do not exceed maximum output voltage of 3000 volts peak at a crest factor <5.5.¿ validation report 042: endoplus coagulator validation testing included an electrical test which was completed per the protocol and showed the insulation at the tip was able to handle electrical loads within the parameters stated on the ifu without exhibiting ¿visible damage to the insulation.¿ furthermore, the ifu states ¿end of life indicators include: damaged, missing, or modified shaft insulation¿.This device is clearly at end of life and should no longer be used.There have been no issues identified with the material or manufacturing process.The product has been manufactured and tested according to the specifications.H3 other text : see h10.

Brand Name
V HOOK ELECTRODE ANGLED 33CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
MDR Report Key11815739
Report Number1423507-2021-00034
Device Sequence Number11575465
Product Code GEI
UDI-Device Identifier10885403053917
UDI-Public(01)10885403053917
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151567
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
Report Date (Section F) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLA8506
Device Catalogue NumberLA8506
Device Lot NumberUNKNOWN
Was the Report Sent to FDA? No
Event Location Hospital
Date Report to Manufacturer05/07/2021
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;